Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 43, NWS Albany, NY

August 9, 2013Dutchess County, New York; Northwest Hills Planning Region, Connecticut

NWS Albany, NY issued this flash flood warning at Aug 9, 2013, 12:48 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2013, 12:48 PM EDT (16:48 UTC)
Expired
Aug 9, 2013, 3:45 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 97 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 1:00 PM EDTFLASH FLOODDover Plains, NYA FEW ROADS CLOSED DUE TO FLOODING.
Aug 9, 1:00 PM EDTFLASH FLOODWappingers Falls, NYA FEW ROADS CLOSED IN TOWN.
Aug 9, 1:15 PM EDTFLASH FLOODRiverton, CT6-10 WATER MOVING ACROSS RTE 20.
Aug 9, 1:16 PM EDTFLASH FLOODTorrington, CTMOTORISTS BEING RESCUED AND SEVERAL CITY STREETS CLOSED DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
673 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WGUS51 KALY 091648
FFWALY
CTC005-NYC027-091945-
/O.NEW.KALY.FF.W.0043.130809T1648Z-130809T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1248 PM EDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF PAWLING...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 345 PM EDT

* AT 1239 PM EDT...FLASH FLOODING WAS REPORTED FROM RAIN AND         
  ISOLATED THUNDERSTORMS OVER THE WARNED AREA. WATER WAS REPORTED    
  COVERING A SECONDARY ROAD IN LAGRANGEVILLE IN DUTCHESS COUNTY AND  
  A RESCUE FROM A CAR WAS REPORTED AROUND SALISBURY IN LITCHFIELD    
  COUNTY. HEAVY RAIN HAS PRODUCED 2 TO 5 INCHES OF RAIN THROUGH THIS 
  MORNING AND THE RAIN SHOULD EXIT THE REGION BY 2 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
  SHARON...NORFOLK...NEW HARTFORD...FALLS VILLAGE...CORNWALL
  BRIDGE...MILLBROOK AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4166 7390 4203 7328 4203 7301 4197 7302
      4197 7288 4186 7295 4182 7294 4179 7301
      4164 7298 4156 7310 4155 7315 4151 7316
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4145 7397

$$

NAS
3 follow-up statements
611 
WGUS71 KALY 091738
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 PM EDT FRI AUG 9 2013

CTC005-NYC027-091945-
/O.CON.KALY.FF.W.0043.000000T0000Z-130809T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
138 PM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
SOUTHERN DUTCHESS AND LITCHFIELD COUNTIES...

AT 133 PM EDT...FLASH FLOODING WAS REPORTED FROM RAIN AND           
ISOLATED THUNDERSTORMS OVER THE WARNED AREA. WATER RESCUES ON 
ROADWAYS WERE REPORTED IN AND AROUND TORRINGTON AND SALISBURY...AND 
SOME ROADS WERE BEING CLOSED. HEAVY RAIN HAS PRODUCED 2 TO 5 INCHES 
OF RAIN THROUGH THIS MORNING AND THE RAIN SHOULD EXIT THE REGION BY 
2 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...TERRYVILLE...SHARON...NORFOLK...NEW PRESTON...NEW
HARTFORD...LITCHFIELD...KENT...FALLS VILLAGE...CORNWALL BRIDGE...
DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4166 7390 4203 7328 4203 7301 4197 7302
      4197 7288 4186 7295 4182 7294 4179 7301
      4164 7298 4156 7310 4155 7315 4151 7316
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4145 7397

$$

NAS
507 
WGUS71 KALY 091906
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
306 PM EDT FRI AUG 9 2013

CTC005-NYC027-091945-
/O.CON.KALY.FF.W.0043.000000T0000Z-130809T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
306 PM EDT FRI AUG 9 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR
SOUTHERN DUTCHESS AND LITCHFIELD COUNTIES...

AT 257 PM EDT...RAIN HAS MOVED OUT OF THE REGION BUT RAINFALL 
CONTINUES TO RUN OFF INTO CREEKS AND STREAMS.  LAW ENFORCEMENT 
REPORTED SOME ROADS CLOSED AROUND DOVER PLAINS...LAGRANGEVILLE AND 
POUGHKEEPSIE AROUND 3 PM.  ROADS WERE COVERED IN AREAS AROUND 
TORRINGTON AND SALISBURY BETWEEN 2 PM AND 3 PM.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINSTED...
TORRINGTON...TERRYVILLE...SHARON...NORFOLK...NEW PRESTON...NEW
HARTFORD...LITCHFIELD...KENT...FALLS VILLAGE...CORNWALL BRIDGE...
DOVER PLAINS AND AMENIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4166 7390 4203 7328 4203 7301 4197 7302
      4197 7288 4186 7295 4182 7294 4179 7301
      4164 7298 4156 7310 4155 7315 4151 7316
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4145 7397

$$

NAS
979 
WGUS71 KALY 091954
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT FRI AUG 9 2013

CTC005-NYC027-092001-
/O.EXP.KALY.FF.W.0043.000000T0000Z-130809T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LITCHFIELD CT-DUTCHESS NY-
354 PM EDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHERN DUTCHESS AND
LITCHFIELD COUNTIES...

RAINFALL CONTINUES TO RUN OFF ROADWAYS INTO CREEKS AND STREAMS.  
THERE COULD STILL BE SOME PONDING OF WATER ON ROADWAYS UNTIL THIS 
EVENING. THE STEADY HEAVY RAIN HAS ENDED BUT ANOTHER AREA OF LIGHT 
TO MODERATE RAIN IS TRACKING EAST OUT OF THE NORTHEASTERN 
CATSKILLS.  THIS AREA OF RAIN COULD PRODUCE ANOTHER QUARTER TO THREE 
QUARTERS OF AN INCH OF RAIN IN SOME AREAS BEFORE ENDING BY EVENING. 
NO ADDITIONAL FLOODING IS EXPECTED.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4166 7390 4203 7328 4203 7301 4197 7302
      4197 7288 4186 7295 4182 7294 4179 7301
      4164 7298 4156 7310 4155 7315 4151 7316
      4150 7331 4146 7331 4151 7339 4149 7345
      4166 7351 4152 7353 4149 7392 4145 7397

$$

NAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:03 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 10:03 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1003 AM EDT FRI AUG 9 2013

.SYNOPSIS...
MUGGY AIR MASS IN PLACE AHEAD OF A SLOW MOVING COLD FRONT WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...TODAY. IN
THE WAKE OF THE COLD FRONT...DRIER AND LESS HUMID CONDITIONS WILL
RETURN FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FLASH FLOOD WATCH CONTINUES...AS AREAS OF HEAVY RAIN AND EMBEDDED
ISOLATED THUNDERSTORMS CONTINUE TO TRACK ACROSS THE REGION. AREA
12Z SOUNDINGS SHOW THE HIGH MOISTURE AND SOME INSTABILITY OVER THE
REGION. THERE IS SOME BOUNDARY LAYER FRONTOGENESIS CONTRIBUTING TO
SOME ENHANCED LOW LEVEL FORCING. OUR AREA IS ALSO IN A REGION OF
UPPER JET DIVERGENCE.  SATELLITE BLENDED PWAT AND PWAT ANOMALIES
SHOW NEARLY TWICE THE NORMAL PWAT ACROSS THE REGION.

SO...JUST SOME MINOR ADJUSTMENTS TO RAIN CHANCES BASED ON CURRENT
OBSERVATIONS AND TRENDS...AND WITH THE PROSPECTS FOR ANY SUN QUITE
LIMITED...LOWERED HIGH TEMPERATURES A DEGREE OR TWO IN SOME AREAS.

RADAR IS UNDERESTIMATING RAINFALL...AND BASED ON SOME OBSERVATIONS
AND SOME UPSTREAM FLOOD REPORTS OUTSIDE THE FORECAST AREA...THERE
COULD BE SOME LOCALIZED FLASH FLOODING THROUGH THE DAY IN OUR
FORECAST AREA...ESPECIALLY THE SOUTHERN HALF OF THE FORECAST AREA
WHERE THE CURRENT HEAVY RAIN IS FALLING. WILL HAVE TO KEEP AN EYE
ON THE BAND OF CONVECTION FURTHER NW AS IT TRACKS TOWARD OUR
REGION. MESOSCALE MODELS SUGGEST THE ACTIVITY TO THE NORTHWEST
MAY NOT BE QUITE AS INTENSE AS THE RAIN AND THUNDERSTORMS OVER OUR
AREA NOW...BUT MODELS ARE JUST MODELS AND WILL WATCH THE REAL
EVOLUTION CAREFULLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
ANY LINGERING SHOWERS OR THUNDERSTORMS ARE EXPECTED TO END QUICKLY
THIS EVENING FOLLOWED BY CLEARING AND COOLER CONDITIONS TONIGHT.
LOWS ARE EXPECTED TO RANGE FROM THE LOWER 50S TO AROUND 60.

DRY AND LESS HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND AS A
RIDGE OF HIGH PRESSURE BUILDS ACROSS OUR REGION. IT WILL BE BREEZY
ON SATURDAY AS A FAIRLY GOOD PRESSURE GRADIENT REMAINS IN PLACE
BETWEEN THE DEPARTING FRONTAL BOUNDARY AND THE RIDGE OF HIGH
PRESSURE MOVING IN. EXPECT HIGHS ON SATURDAY TO BE IN THE MID 70S
TO MID 80S WITH HIGHS ON SUNDAY IN THE MID 70S TO LOWER 80S. LOWS
SATURDAY NIGHT AND SUNDAY NIGHT ARE EXPECTED TO BE IN THE MID 40S
TO MID 50S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ROAD CYCLONIC UPPER FLOW SHOULD DOMINATE DURING THE WORK WEEK.
SURFACE RIDGE IS EXPECTED TO SLIDE OFF THE EASTERN SEABOARD MONDAY
AS AN UPPER WAVE EMBEDDED WITHIN THE BROAD CYCLONIC FLOW APPROACHES
THE GREAT LAKES LATE IN THE DAY.  MAIN QUESTION IS JUST HOW MUCH
SUB-TROPICAL MOISTURE ADVECTS NORTHWARD MONDAY NIGHT INTO TUESDAY
WITH THE LATEST TRENDS A LITTLE FURTHER NORTH THAN PREVIOUS RUNS.
AT THIS TIME...WE WILL CONTINUE WITH THE HIGH CHANCE POPS MONDAY
NIGHT INTO TUESDAY WITH THE MENTION OF SOME THUNDER AS SHOWALTER
VALUES DROP TOWARD 0C.

TUESDAY NIGHT INTO WEDNESDAY...SOME DISCREPANCY WITH RESPECT TO HOW
AMPLIFIED THE UPPER PATTERN GETS FOR THE MID WEEK PERIOD.  THE
LATEST ECMWF IS A BIT MORE PRONOUNCED WITH THE UPPER TROUGH WITH THE
GGEM IN BETWEEN THE FLAT/PROGRESSIVE GFS SOLUTION.  GIVEN THE TIME
OF YEAR AND A LITTLE MORE AMPLIFICATION...WE WILL CONTINUE WITH THE
SLIGHT CHANCE FOR SHOWERS DURING WEDNESDAY.

FOR THURSDAY /AND FOR THE REMAINDER OF THE WEEK/...RATHER HIGH
CONSISTENCY OF A LARGE SURFACE ANTICYCLONE UNDERNEATH THE BROAD
CYCLONIC FLOW TO KEEP THE WEATHER TRANQUIL AND QUITE COMFORTABLE.
H850 TEMPS AVERAGING NEAR 10C AND LOWER DEWPOINTS TO RESULT IN NEAR
TO SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
COLD FRONT WAS SITUATED OVER THE ST LAWRENCE VALLEY EXTENDING
WESTWARD INTO WESTERN NY.  AHEAD OF THIS BOUNDARY REMAINS A WARM AND
VERY MOIST AIR MASS WITH MVFR AND IFR CIG/VIS DUE TO PERIODS OF
MODERATE TP HEAVY RAIN WHICH WILL REMAIN IN THE FORECAST FOR MUCH OF
THE DAY..AT LEAST THROUGH THIS MORNING.  PROBABILITIES FOR DEEPER
CONVECTION ARE EXPECTED TO ARRIVE WITH THE FRONTAL PASSAGE THIS
AFTERNOON AS WE WILL PLACE TEMPO GROUPS AT THIS TIME.

IN THE WAKE OF THE FROPA...SOMEWHAT IMPROVING CONDITIONS.
HOWEVER...AS WINDS RELAX AND/OR DECOUPLE...COULD SEE A RETURN TO
MVFR/IFR CONDITIONS WITH BR-FG FORMING.

SOUTH TO SOUTHWEST WINDS AT 10 MPH OR LESS THEN BECOMING WESTERLY
AROUND 10 KNOTS DURING THE MID-LATE AFTERNOON.  WINDS COULD BE GUSTY
AT TIMES AT KPSF AND IN ANY THUNDERSTORMS AT ALL TAF SITES. THOSE
WINDS ARE EXPECTED TO BECOME LIGHT TONIGHT.

OUTLOOK...
FRIDAY NIGHT...MODERATE OPERATIONAL IMPACT...CHC SHRA...TSRA.
SATURDAY THROUGH MONDAY...NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.
TUESDAY...MODERATE OPERATIONAL IMPACT...SCT SHRA...TSRA.

&&

.FIRE WEATHER...
MUGGY AIR MASS IN PLACE AHEAD OF A SLOW MOVING COLD FRONT WILL ALLOW
FOR SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAINFALL...TODAY. IN
THE WAKE OF THE COLD FRONT...DRIER AND LESS HUMID CONDITIONS WILL
RETURN FOR THE WEEKEND.

&&

.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF THE FA EXCLUDING
THE WESTERN ADIRONDACKS.

A COLD FRONT WILL SLOWLY MOVE FROM WEST TO EAST ACROSS THE WATCH
AREA THIS AFTERNOON. AHEAD OF THIS FRONT A WARM AND VERY HUMID
AIRMASS REMAINS IN PLACE ACROSS OUR REGION. SHOWERS AND
THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...ARE EXPECTED TO BECOME
NUMEROUS ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND THIS
MORNING AND CONTINUE INTO THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO
3 INCHES WILL BE COMMON WITH SOME AREAS SEEING AMOUNTS UP TO 5
INCHES...WHICH WOULD BE ENOUGH TO PRODUCE FLASH FLOODING. THE
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END AS THE FRONT MOVES
EAST OF OUR AREA LATE THIS AFTERNOON OR EARLY THIS EVENING.

DRIER AND LESS HUMID CONDITIONS ARE EXPECTED OVER THE WEEKEND INTO
EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE SETTLES ACROSS OUR
REGION. THE NEXT CHANCE OF RAIN WILL BE ON TUESDAY WHEN SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NYZ038>043-
     047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VTZ013>015.

&&

SYNOPSIS...11/NAS
NEAR TERM...11/NAS
SHORT TERM...11
LONG TERM...BGM
AVIATION...BGM/NAS
FIRE WEATHER...11
HYDROLOGY...11
Hazardous weather outlook, Aug 9, 4:10 AM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
410 AM EDT FRI AUG 9 2013

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-101100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
410 AM EDT FRI AUG 9 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE AS WELL AS ANY REPORTS OF FLOODING TO THE NATIONAL
WEATHER SERVICE VIA THE SEVERE WEATHER REPORT FORM ON THE INTERNET
OR BY TELEPHONE.

NYZ032-033-101100-
NORTHERN HERKIMER-HAMILTON-
410 AM EDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS IN EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY...SOME OF WHICH MAY PRODUCE
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND REPORTS OF RAINFALL AMOUNTS OF 2
INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA THE SEVERE
WEATHER REPORT FORM ON THE INTERNET OR BY TELEPHONE.

In the hours before

Local storm report, Aug 9, 10:43 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1043 AM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 AM     FLASH FLOOD      WILLIAMSTOWN            42.71N  73.20W
08/09/2013                   BERKSHIRE          MA   EMERGENCY MNGR

            WATER ON ROADS AND FLOODED BASEMENTS.

&&

EVENT NUMBER ALY1300383

IRL
Local storm report, Aug 9, 12:43 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1243 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      LAGRANGEVILLE           41.65N  73.76W
08/09/2013                   DUTCHESS           NY   TRAINED SPOTTER

            CREEK OVERFLOW ACROSS ROAD. WATER 6-12 INCHES DEEP.

&&

EVENT NUMBER ALY1300384

IRL
Local storm report, Aug 9, 12:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1244 PM EDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     FLASH FLOOD      SALISBURY               41.98N  73.42W
08/09/2013                   LITCHFIELD         CT   TRAINED SPOTTER

            FIRE RESCUE DISPATCHED TO VEHICLE STRANDED IN
            FLOODWATERS ON TOWNHILL ROAD.

&&

EVENT NUMBER ALY1300385

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 11:53 PM EDTSpecial Weather StatementALYHamilton22 min
Aug 9, 3:08 AM EDTFlash Flood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Herkimer and 8 more15 hr
Aug 9, 6:59 AM EDTFlash Flood WarningALYColumbia, Rensselaer, Washington6 hr
Aug 9, 7:18 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 7:50 AM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Aug 9, 8:19 AM EDTFlash Flood WarningALYDutchess, Ulster4 hr
Aug 9, 8:37 AM EDTAreal Flood AdvisoryALYAlbany, Greene, Schoharie4 hr
Aug 9, 9:25 AM EDTAreal Flood AdvisoryALYColumbia, Greene4 hr
Aug 9, 12:27 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 4:11 PM EDTAreal Flood AdvisoryALYDutchess, Ulster3 hr
Aug 9, 4:50 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess3 hr
Aug 9, 5:09 PM EDTSpecial Weather StatementALYPutnam21 min
Aug 9, 5:12 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 9, 5:18 PM EDTFlash Flood WarningALYDutchess, Ulster117 min
Aug 9, 5:46 PM EDTSpecial Weather StatementALYPutnam29 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Connecticut, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.